Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

After H Pylori Treatment symptoms

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

SilverHawk
Posts: 3
Joined: Tue Jul 05, 2016 11:50 am

After H Pylori Treatment symptoms

Post by SilverHawk » Tue Jul 05, 2016 12:00 pm

Hi there, I apologize if similar threads have been done before, but I could use some reassurance.

I'm 25 years old (female) and have just finished a 14 day H pylori treatment. I was put on 500mg of Flagyl and Clarithromycin as well as 30mg of Prevacid twice a day (so basically 2000mg of antibiotics and 60mg of Prevacid a day) I was also put on Promethazine to be able to get through the treatment due to the nausea.

A few days after, I took one 150mg tablet of Diflucan to be sure I didn't have oral thrush (cuz I did develop a thick coating on my tongue)

It's been about a week since I've finished the treatment, and I've noticed my stomach is out of sorts. I mostly seem to have symptoms of reflux and indigestion (sour taste in mouth, slight yellow coating on tongue, occasionally a scratchy throat, and possibly regurgitation?) I also get gas and a lot of rumbling in my intestines if I eat something that is a little bit heavy. Sometimes I get an uncomfortable fullness if I eat something that may be a bit rough on my stomach (like chocolate)

I'm hearing that it's normal to have this sort of thing happen after finishing the treatment, I'm guessing because of how harsh it is. But I'm wondering if I need to talk to my doctor about it. I'm wondering if I'm having 'rebound' acid reflux because I was on Prevacid for 2 weeks. I've never taken a PPI before save for during the treatment.

Helico_expert, if you can help me out or provide advice/reassurance, I'd be really grateful for it.

Thank you!

-SilverHawk

shid0x
Posts: 43
Joined: Thu Sep 03, 2015 5:38 am

Re: After H Pylori Treatment symptoms

Post by shid0x » Tue Jul 05, 2016 8:07 pm

What you are experiencing is what a lot of us went through after the treatment.

Don't worry, everything is normal.
This kind of treatment is very hard on the body, not only for helicobacter.

First of all it is recommended to keep taking PPI for about 3 weeks after antibiotics ( but in your case 60mg is a bit high, maybe switch to 20mg twice a day ).
Then about your intestine pain, its also normal antibiotics have done a good rampage on your flora and the gut themselves, it will take some time to recover.
Finally your stomach is probably not in a good place, yes helicobacter is gone but you still suffer from the damage your ulcer / gastritis have done to you, this will take time to go back to "normal" and for your stomach to adjust to its new environment.

All in all don't worry be patient and try to eat safe, you may want to try some supplement to help either your intestine and your stomach to heal ( don't need to buy fancy stuff even olive oil will do ).

An remember to do a breath test to confirm the eradication, this is extremely important.
If you want a testimony, i did pylera and i felt pretty terrible for about 3-4 months before i started to only feel better.


PS : When you'll stop the PPI you will probably get this "rebound" effect, just try to counter it with water or antiacid ( that are not ppi )

SilverHawk
Posts: 3
Joined: Tue Jul 05, 2016 11:50 am

Re: After H Pylori Treatment symptoms

Post by SilverHawk » Tue Jul 05, 2016 9:53 pm

Thank you, shid0x!

This is all very new for me, so I appreciate you sharing your experience (and telling me that this is typical for people post-treatment) thankfully I haven't had any hugely troubling symptoms (like diarrhea) and any nausea I get is MUCH milder than what I had when I was dealing with the infection. And these episodes of discomfort are short-lived too, thankfully.

But I'm a worrier (got a few anxiety disorders), and because this is my first time (and hopefully my only time) dealing with H pylori, I've been on high alert in terms of my body. And you're right, the treatment is so rough on the system. I've never had to have such a heavy-duty antibiotic treatment before.

I did call my PC and spoke to one of the nurses for some advice on what to do. They don't want me to get back on a PPI right away, they would rather have me be patient and do some self care first, which is understandable. I should probably take better care of myself in terms of eating. (I'm actually not overweight or anything, I'm very tiny. Only 4'11" and 100lbs, but I don't always take good care of myself...)

So far, these have been just minor annoyances. And I guess I need to figure out what won't set my stomach off so easily while I'm recovering.

If anyone else would like to share advice/experiences here, please feel free to do so!

Vince20
Posts: 14
Joined: Tue Jun 14, 2016 1:00 am

Re: After H Pylori Treatment symptoms

Post by Vince20 » Tue Jul 05, 2016 11:01 pm

I'm in the same boat but my doc told me to not take anything for a month after treatment (I assume because of the eradication test). But 2 weeks after treatment I just really want to give in and take Prilosec to heal my stomach. I definitely feel better after treatment but I still have pain in the afternoon and night.

shid0x
Posts: 43
Joined: Thu Sep 03, 2015 5:38 am

Re: After H Pylori Treatment symptoms

Post by shid0x » Wed Jul 06, 2016 12:46 am

I should probably take better care of myself in terms of eating. (I'm actually not overweight or anything, I'm very tiny. Only 4'11" and 100lbs, but I don't always take good care of myself...)
Try to avoid foods that are known for their acidic proprieties in the stomach ( you'll find plenty of lists online ), those will definitively help.
Oh and relax, anxiety and stress are known to boost the acid produced by the stomach ( so you known, it doesn't help the healing process ).

If you really feel to uncomfortable with the acid rebound and do not want to take PPI you can try H2 blockers and things like charcoal / bananas ( and water, lots of it ).
This is valuable for you too Vince20.


I've been in your places, its a shitty road but its one we gotta take.

SilverHawk
Posts: 3
Joined: Tue Jul 05, 2016 11:50 am

Re: After H Pylori Treatment symptoms

Post by SilverHawk » Wed Jul 06, 2016 2:06 am

Is it normal to have stomach aches too? Nothing extreme, of course, but just uncomfortable.

shid0x
Posts: 43
Joined: Thu Sep 03, 2015 5:38 am

Re: After H Pylori Treatment symptoms

Post by shid0x » Wed Jul 06, 2016 5:29 am

SilverHawk wrote:Is it normal to have stomach aches too? Nothing extreme, of course, but just uncomfortable.

yes it is :)

I had them for months after my treatment and i went better after but the whole process was very slow.
Consider your stomach as a wasteland that just had been nuked, it will take time for nature to regrow its rights.

Some heal faster than the others but a lot of people get them for at least a month.

Johno87
Posts: 28
Joined: Thu Jun 23, 2016 12:17 am

Re: After H Pylori Treatment symptoms

Post by Johno87 » Wed Jul 06, 2016 6:42 am

I finished my triple therapy 12 days ago, and am experiencing similar symptoms. I actually started to feel normal last week, and then the stomach pain started again. Supposed to go in two weeks from now for my breath test. Just want it to end...

DavidRichardson
Posts: 1
Joined: Wed Jul 06, 2016 2:19 pm

X Alpha Muscle When you are trying to build

Post by DavidRichardson » Wed Jul 06, 2016 2:22 pm

X Alpha Muscle When you are trying to build muscle mass, eat plenty of whole fresh foods. Prepackaged foods are normally full of preservatives and chemicals which harm your immunity. Consuming food that is healthy will strengthen your immune system and enhance your efforts to build muscle.

http://diethealths.com/x-alpha-muscle/

shid0x
Posts: 43
Joined: Thu Sep 03, 2015 5:38 am

Re: After H Pylori Treatment symptoms

Post by shid0x » Wed Jul 06, 2016 3:02 pm

Johno87 wrote:I finished my triple therapy 12 days ago, and am experiencing similar symptoms. I actually started to feel normal last week, and then the stomach pain started again. Supposed to go in two weeks from now for my breath test. Just want it to end...

Yeah the ups and down are the worst, they give you hope and them...BAM again.
but that's the way it is and sadly we can't do much ( beside diet, no stress, VERY LIGHT exercises, and some supplements. But even those don't completely do the trick )

Post Reply

Return to “Hot Topics and Common forum Issues”